Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 85, NWS Wakefield, VA

June 30, 2012Prince George County, Surry County, Sussex County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 30, 2012, 9:51 PM EDT for Prince George County, Surry County, Sussex County, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2012, 9:51 PM EDT (01:51 UTC)
Expired
Jun 30, 2012, 10:30 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Prince George County, VA, Surry County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 18 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 9:52 PM EDTHAIL 13 Nw Disputanta, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WUUS51 KAKQ 010151
SVRAKQ
VAC149-181-183-010230-
/O.NEW.KAKQ.SV.W.0085.120701T0151Z-120701T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
951 PM EDT SAT JUN 30 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
  WEST CENTRAL SURRY COUNTY IN SOUTHEAST VIRGINIA...
  NORTHEASTERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA...

* UNTIL 1030 PM EDT

* AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DISPUTANTA...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAVERLY AROUND 1015 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BARHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3708 7702 3701 7693 3697 7735 3714 7739
      3724 7724
TIME...MOT...LOC 0151Z 304DEG 26KT 3716 7723
WIND...HAIL 60MPH 1.00IN

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:54 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 30, 7:54 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
754 PM EDT SAT JUN 30 2012

.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN STATES THROUGH THE
WEEKEND AND EARLY NEXT WEEK MAINTAINING HOT TEMPERATURES. AN ACTIVE
NORTHWEST FLOW PATTERN ALOFT ACROSS THE OHIO VALLEY AND MID ATLANTIC
WILL BRING THE POSSIBILITY OF LATE AFTERNOON AND EVENING
THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SUNDAY/...
STORMS CONTINUE TO PULSE AND TRAIN ALONG AND NORTH OF I64 FROM
LOUISA TO ASHLAND THIS EVENING. APPEARS CAP HAS BEEN BROKEN ACROSS
NW COUNTIES. OTHER TSTRMS WEAKENING AS THE MOVE INTO PRINCE
EDWARD COUNTY.

PVS DSCN:
LATEST VISIBLE SATELLITE
ANALYSIS THIS AFTERNOON INDICATES SOME CUMULUS DEVELOPING ACROSS
THE MOUNTAINS. THERE STILL ARE SOME EMBEDDED IMPULSES PER WATER
VAPOR IMAGERY...BUT THE BEST CONVECTION REMAINS ACROSS IL/IN AT
THIS TIME AND IT HAS BEEN DIFFICULT FOR ANY CONVECTION TO SUSTAIN
ITSELF IN THE WAKE OF YESTERDAYS MCS IN THE PRESENCE OF A RATHER
STRONG SUBSIDENCE (CAPPING) INVERSION.

THIS STRONG INVERSION SHOULD PREVAIL THROUGH THE AFTERNOON...AND
DOES NOT DECAY UNTIL 23/00Z (7-8PM)...SO AT THIS POINT ANY
THUNDERSTORMS SHOULD HOLD OFF UNTIL EVENING. HIGH-RES MODEL
GUIDANCE CONTINUES TO DEVELOP THUNDERSTORMS DURING THE EVENING AND
OVERNIGHT HOURS...SO 30-40 PERCENT POPS WILL BE MAINTAINED FOR
MOST OF THE AREA. AGAIN...A STRONG DAMAGING WIND GUST POTENTIAL
EXISTS WITH MODESTLY STRONG MID-LEVEL FLOW...STEEP LAPSE
RATES...AND INVERTED-V SOUNDINGS...BUT WOULD BE MUCH MORE
LOCALIZED THAN LAST NIGHT. LOW TEMPERATURES SHOULD MAINLY BE IN
THE 70S.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
THE UPPER RIDGE BECOMES STEADILY MORE SUPPRESSED SOUTHWEST OF THE
REGION SUNDAY THROUGH TUESDAY AS IT AMPLIFIES ACROSS THE PLAINS AND
MISSISSIPPI VALLEY AND WEAKENS ON THE NORTHEAST PERIPHERY DUE TO
CONVECTIVE COMPLEXES.

SUNDAY...HEAT SHOULD RETURN AFTER AN UNEXPECTED LULL TODAY AS THE
LOW LEVEL FLOW BECOMES MORE WESTERLY. DEWPOINTS SHOULD STILL MIX
DOWN INTO THE 60S DURING THE AFTERNOON HOURS...SO EXCESSIVE HEAT IS
NOT EXPECTED. A PORTION OF THE AREA MAY NEED A HEAT ADVISORY...BUT
THERE IS ENOUGH UNCERTAINTY AS TO THE EXTENT SO A HEADLINE WILL NOT
BE ISSUED AT THIS POINT. THE FLOW MAY BE WEAK ENOUGH THAT THE
SEABREEZE COULD DOMINATE ALONG THE COAST DURING THE AFTERNOON AND
THIS HAS THE POTENTIAL TO KEEP COASTAL LOCATIONS BELOW HEAT ADVISORY
CRITERIA. HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID 90S TO
AROUND 100...WITH HEAT INDICES OF 100 TO 105. AGAIN...THERE IS A
MINIMAL CHANCE OF SHOWERS AND THUNDERSTORMS FROM LATE EVENING
THROUGH THE EARLY OVERNIGHT HOURS. IF THUNDERSTORMS DO DEVELOP THEY
WOULD BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.

HEIGHTS AND THICKNESSES FALL SLIGHTLY MONDAY AND TUESDAY.
THEREFORE...HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW 90S
NE...TO UPPER 90S SW. LATE AFTERNOON AND EVENING CONVECTION WILL
REMAIN POSSIBLE. OVERNIGHT/MORNING LOW TEMPERATURES SHOULD BE IN THE
70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LOOKS LIKE A TYPICAL SUMMERTIME PATTERN FOR THE REGION FROM THE JULY
4TH HOLIDAY THROUGH THE START OF NEXT WEEKEND. A BAGGY UPPER TROUGH
WILL RESIDE OVER THE REGION THRU THURSDAY WITH MAINLY AFTN/EVE TSTM
CHANCES. MODEL GUIDANCE HINTS AT AN UPPER RIDGE BUILDING EASTWARD
FROM THE OHIO VALLEY BY THE END OF THE WEEK. SUBSIDENCE ALOFT
ASSOCIATED WITH THE BUILDING RIDGE MAY LIMIT CONVECTIVE COVERAGE
FRIDAY AND SATURDAY...SO WILL DOWNPLAY TSTM CHANCES THEN. MAX TEMPS
WILL BE IN THE LOW/MID 90S THRU THE PERIOD WITH OVERNIGHT LOWS
BETWEEN 70-75 DEGREES.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SKIES ARE MOSTLY CLR EARLY THIS AFTN ACROSS THE REGION WITH SW-W
WNDS GENERALLY LESS THAN 10 KT. A SEABREEZE ALONG THE COAST (ORF/ECG)
WILL RESULT IN NE-SE WNDS THRU THE AFTN BEFORE SHIFTING TO S-SW
LATE. THERE IS A CHANCE FOR CONVECTION TO AGAIN DEVELOP DURING THE
LATE AFTN/EVENING PERIOD...HOWEVER CONFIDENCE IS TOO LOW TO
MENTION MORE THAN CB IN THE TAFS. AS WITH YESTERDAY...THE MAIN
THREAT WITH ANY CONVECTION WILL BE STRONG WINDS.

OUTLOOK...PERSISTENT HIGH PRESSURE WILL CONTINUE ACROSS THE MID
ATL STATES RESULTING IN GENERALLY LIGHT WINDS AND VFR CONDITIONS.
A COLD FRONT TO THE NORTH...HOT AND HUMID DAYTIME CONDITIONS AND
AN LEE SIDE TROUGH WILL CONTINUE TO PROVIDE SLIGHT CHANCE TO
CHANCE THUNDERSTORMS THROUGH THE EARLY PART OF THE WEEK.

&&

.MARINE...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WX PATTERN THROUGH MUCH
OF THE HOLIDAY WEEK. THIS WILL RESULT IN BENIGN BOATING CONDITIONS
WITH LIGHT SFC WINDS AND SEAS 3 FT OR LESS...WITH WAVES 1 TO 2 FT ON
THE CHES BAY.

&&

.CLIMATE...
FORECAST HIGH  RECORD HIGHS
   -------------  ------------------------------------------
     SUN 7/1     SUN 7/1    MON 7/2
RIC     100       102/1945   100/1953
ORF      99       100/1901   100/1901
SBY      96        98/1968    99/1913
ECG      99        98/1945    97/1953

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL 8 PM EDT SUNDAY FOR MDZ021>024.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT SUNDAY FOR VAZ063-070-071-
     080>084-090-091-093>098.
MARINE...NONE.

&&

SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ/MPR
SHORT TERM...AJZ
LONG TERM...JDM
AVIATION...JEF
MARINE...JDM
CLIMATE...
Hazardous weather outlook, Jun 30, 5:49 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
549 PM EDT SAT JUN 30 2012

NCZ012>017-030>032-VAZ060-061-065>069-079-087>089-092-012200-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-CUMBERLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-
549 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDEX VALUES AROUND 105 ARE EXPECTED SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

VAZ070-071-080>082-090-091-093>097-012200-
CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-JAMES CITY-
YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-
549 PM EDT SAT JUN 30 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDEX VALUES AROUND 105 ARE EXPECTED SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MDZ021>024-VAZ063-083-084-098-012200-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-NEW KENT-
GLOUCESTER-VIRGINIA BEACH-
549 PM EDT SAT JUN 30 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH HAMPTON
ROADS VIRGINIA AND THE MIDDLE PENINSULA OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MDZ025-NCZ102-VAZ048-049-062-064-072>078-085-086-099-100-012200-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-GOOCHLAND-
CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON VA-
549 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ANZ630>638-650-652-654-656-658-012200-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
549 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Special weather statement, Jun 30, 8:29 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
829 PM EDT SAT JUN 30 2012

VAZ049-063-064-010045-
CAROLINE VA-HANOVER VA-LOUISA VA-
829 PM EDT SAT JUN 30 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LOUISA...
NORTHWESTERN HANOVER AND WEST CENTRAL CAROLINE COUNTIES...

AT 825 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUMPASS...MOVING EAST
AT 35 MPH.

* WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

* EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

* THIS STORM WILL BE NEAR COATESVILLE.

LAT...LON 3806 7776 3802 7772 3800 7764 3802 7761
      3795 7741 3779 7764 3794 7794

DEROSA
Local storm report, Jun 30, 8:30 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
830 PM EDT SAT JUN 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     STUDLEY                 37.68N  77.29W
06/30/2012                   HANOVER            VA   PUBLIC

            TOPS OF TREES RIPPED OFF WITH NUMEROUS TREES DOWN ON
            POLLARD CREEK ROAD AND STUDLEY CROSSROADS.

&&

EVENT NUMBER AKQ1200457

MPR
Special weather statement, Jun 30, 8:58 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
858 PM EDT SAT JUN 30 2012

VAZ048-049-061>064-068>072-082-083-010145-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-CUMBERLAND VA-
FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-
LOUISA VA-NEW KENT VA-POWHATAN VA-
858 PM EDT SAT JUN 30 2012

...STRONG THUNDERSTORMS WILL AFFECT CHESTERFIELD...CITY OF
RICHMOND...EASTERN LOUISA...GOOCHLAND...HANOVER...KING WILLIAM...
NORTHERN AMELIA...NORTHERN CUMBERLAND...NORTHERN HENRICO...
NORTHWESTERN CHARLES CITY...NORTHWESTERN NEW KENT...POWHATAN...
SOUTHEASTERN FLUVANNA AND SOUTHWESTERN CAROLINE COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF AMELIA...
CAROLINE...CHARLES CITY...CHESTERFIELD...CITY OF RICHMOND...
CUMBERLAND...FLUVANNA...GOOCHLAND...HANOVER...HENRICO...KING
WILLIAM...LOUISA...NEW KENT AND POWHATAN COUNTIES AT 856 PM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 35 MPH.

* WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3768 7824 3772 7832 3811 7786 3800 7766
      3807 7756 3797 7734 3776 7710 3763 7688
      3743 7715 3761 7730 3748 7752 3734 7741
      3730 7750 3752 7834

DEROSA
Special weather statement, Jun 30, 9:07 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
907 PM EDT SAT JUN 30 2012

VAZ070-071-080>082-088-089-092-093-096-010145-
CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-HENRICO VA-
ISLE OF WIGHT VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-
SUSSEX VA-
907 PM EDT SAT JUN 30 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL ISLE OF WIGHT...CITY OF
COLONIAL HEIGHTS...CITY OF HOPEWELL...CITY OF PETERSBURG...EASTERN
SUSSEX...NORTHEASTERN DINWIDDIE...NORTHEASTERN SOUTHAMPTON...NORTHERN
CITY OF SUFFOLK...PRINCE GEORGE...SOUTHEASTERN CHESTERFIELD...
SOUTHEASTERN HENRICO...SURRY AND WESTERN CHARLES CITY COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CHARLES CITY...
CHESTERFIELD...CITY OF COLONIAL HEIGHTS...CITY OF HOPEWELL...CITY OF
PETERSBURG...CITY OF SUFFOLK...DINWIDDIE...HENRICO...ISLE OF WIGHT...
PRINCE GEORGE...SOUTHAMPTON...SURRY AND SUSSEX COUNTIES AT 905 PM
EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING SOUTHEAST AT 40
MPH.

* WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3685 7649 3680 7664 3683 7729 3729 7754
      3734 7743 3742 7710 3720 7687

DEROSA
Special weather statement, Jun 30, 9:27 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
927 PM EDT SAT JUN 30 2012

VAZ063-070>073-081>084-086-089>091-010145-
CHARLES CITY VA-CHESTERFIELD VA-GLOUCESTER VA-HANOVER VA-HENRICO VA-
JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-MATHEWS VA-
NEW KENT VA-PRINCE GEORGE VA-SURRY VA-YORK VA-
927 PM EDT SAT JUN 30 2012

...STRONG THUNDERSTORMS WILL AFFECT CHARLES CITY...CITY OF
HOPEWELL...EASTERN CHESTERFIELD...GLOUCESTER...NEW KENT...
NORTHEASTERN CITY OF COLONIAL HEIGHTS...NORTHEASTERN PRINCE GEORGE...
NORTHERN JAMES CITY...NORTHERN SURRY...NORTHWESTERN YORK...
SOUTHEASTERN CITY OF RICHMOND...SOUTHEASTERN HANOVER...SOUTHEASTERN
HENRICO...SOUTHEASTERN KING AND QUEEN...SOUTHEASTERN KING WILLIAM AND
SOUTHERN MATHEWS COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CHARLES CITY...
CHESTERFIELD...CITY OF COLONIAL HEIGHTS...CITY OF HOPEWELL...CITY OF
RICHMOND...GLOUCESTER...HANOVER...HENRICO...JAMES CITY...KING AND
QUEEN...KING WILLIAM...MATHEWS...NEW KENT...PRINCE GEORGE...SURRY AND
YORK COUNTIES AT 923 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING SOUTHEAST AT 30 MPH.

* WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3750 7752 3762 7730 3764 7687 3741 7623
      3730 7628 3736 7635 3735 7637 3737 7640
      3736 7641 3729 7637 3728 7634 3725 7639
      3740 7672 3722 7696 3733 7764

DEROSA
Special weather statement, Jun 30, 9:48 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
948 PM EDT SAT JUN 30 2012

VAZ062>064-068>074-080>086-088>095-010245-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-
ESSEX VA-GLOUCESTER VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-POWHATAN VA-PRINCE GEORGE VA-SOUTHAMPTON VA-
SURRY VA-SUSSEX VA-YORK VA-
948 PM EDT SAT JUN 30 2012

...STRONG THUNDERSTORMS WILL AFFECT CHARLES CITY...CHESTERFIELD...
CITY OF COLONIAL HEIGHTS...CITY OF HAMPTON...CITY OF HOPEWELL...CITY
OF NEWPORT NEWS...CITY OF PETERSBURG...CITY OF POQUOSON...CITY OF
RICHMOND...CITY OF WILLIAMSBURG...EASTERN AMELIA...EASTERN
POWHATAN...GLOUCESTER...HANOVER...HENRICO...JAMES CITY...KING AND
QUEEN...KING WILLIAM...NEW KENT...NORTHEASTERN DINWIDDIE...
NORTHEASTERN SOUTHAMPTON...NORTHEASTERN SUSSEX...NORTHERN ISLE OF
WIGHT...NORTHWESTERN CITY OF NORFOLK...PRINCE GEORGE...SOUTHEASTERN
GOOCHLAND...SOUTHERN CAROLINE...SOUTHERN ESSEX...SOUTHWESTERN
MATHEWS...SURRY...WESTERN MIDDLESEX AND YORK COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF AMELIA...
CAROLINE...CHARLES CITY...CHESTERFIELD...CITY OF COLONIAL HEIGHTS...
CITY OF HAMPTON...CITY OF HOPEWELL...CITY OF NEWPORT NEWS...CITY OF
NORFOLK...CITY OF PETERSBURG...CITY OF POQUOSON...CITY OF RICHMOND...
CITY OF WILLIAMSBURG...DINWIDDIE...ESSEX...GLOUCESTER...GOOCHLAND...
HANOVER...HENRICO...ISLE OF WIGHT...JAMES CITY...KING AND QUEEN...
KING WILLIAM...MATHEWS...MIDDLESEX...NEW KENT...POWHATAN...PRINCE
GEORGE...SOUTHAMPTON...SURRY...SUSSEX AND YORK COUNTIES AT 945 PM
EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING SOUTHEAST AT 35
MPH.

* WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3767 7790 3793 7725 3794 7692 3778 7673
      3737 7639 3735 7641 3735 7637 3732 7639
      3727 7634 3726 7638 3717 7638 3718 7636
      3712 7627 3699 7629 3699 7636 3696 7637
      3688 7690 3715 7776 3744 7798

DEROSA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:07 PM EDTTornado WarningAKQHanover, King William, New Kent38 min
Jun 30, 8:10 PM EDTSpecial Weather StatementAKQLouisa35 min
Jun 30, 8:12 PM EDTSevere Thunderstorm WarningAKQCharles City, Hanover, King and Queen, King William, New Kent48 min
Jun 30, 8:24 PM EDTSpecial Weather StatementAKQHanover21 min
Jun 30, 8:29 PM EDTSpecial Weather StatementAKQHanover16 min
Jun 30, 8:35 PM EDTTornado WarningAKQCaroline, Hanover, Henrico, King William20 min
Jun 30, 8:37 PM EDTTornado WarningAKQCharles City, James City, New Kent23 min
Jun 30, 8:42 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Hanover, Henrico, Prince George, City of Hopewell and 1 more33 min
Jun 30, 8:52 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, Isle of Wight, James City, King and Queen, King William and 6 more38 min
Jun 30, 8:54 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Henrico, King William15 min
Jun 30, 8:58 PM EDTSpecial Weather StatementAKQChesterfield, Cumberland, Goochland, Hanover, King William, Louisa and 2 more47 min
Jun 30, 9:01 PM EDTTornado WarningAKQCharles City, James City, New Kent, York, City of Williamsburg24 min
Jun 30, 9:03 PM EDTSpecial Marine WarningAKQ87 min
Jun 30, 9:07 PM EDTSpecial Weather StatementAKQCharles City, Isle of Wight, Prince George, Surry, Sussex, City of Colonial Heights and 2 more38 min
Jun 30, 9:12 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover17 min
Jun 30, 9:27 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Gloucester, Henrico, New Kent, City of Hopewell18 min
Jun 30, 9:27 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, New Kent, Prince George, Surry33 min
Jun 30, 9:29 PM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, James City, Surry, York, City of Hampton and 3 more20 min
Jun 30, 9:34 PM EDTSevere Thunderstorm WarningAKQChesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg26 min
Jun 30, 9:39 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Henrico, City of Richmond36 min
Jun 30, 9:48 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Essex, Gloucester, Hanover, Henrico and 16 more57 min
Jun 30, 9:48 PM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, James City, Surry, York, City of Newport News and 1 more42 min
Jun 30, 10:04 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry, Sussex26 min
Jun 30, 10:17 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Suffolk43 min
Jun 30, 10:28 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more47 min
Jun 30, 10:31 PM EDTSpecial Marine WarningAKQ89 min
Jun 30, 10:36 PM EDTSpecial Weather StatementAKQCharles City, Dinwiddie, Gloucester, Henrico, Isle of Wight, James City and 25 more39 min
Jun 30, 10:45 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk45 min
Jun 30, 10:56 PM EDTSpecial Weather StatementAKQDinwiddie19 min
Jun 30, 11:02 PM EDTSpecial Marine WarningAKQ88 min
Jun 30, 11:08 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach37 min
Jun 30, 11:17 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Newport News, City of Suffolk28 min
Jun 30, 11:18 PM EDTSpecial Weather StatementAKQCharles City, Dinwiddie, Gloucester, Greensville, Isle of Wight, James City and 18 more57 min
Jun 30, 11:24 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton51 min
Jun 30, 11:30 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Franklin45 min
Jun 30, 11:33 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, Mathews, New Kent and 3 more42 min
Jun 30, 11:37 PM EDTSpecial Marine WarningAKQ83 min
Jul 1, 12:08 AM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 1 more52 min
Jul 1, 12:11 AM EDTSpecial Weather StatementAKQBrunswick, Gloucester, Greensville, Isle of Wight, James City, Mathews and 14 more64 min
Jul 1, 12:32 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach58 min
Jul 1, 12:43 AM EDTSevere Thunderstorm WarningAKQNorthampton47 min
Jul 1, 12:47 AM EDTSpecial Marine WarningAKQ103 min
Jul 1, 1:09 AM EDTSpecial Marine WarningAKQ66 min
Jul 1, 1:57 AM EDTSpecial Weather StatementAKQLunenburg, Prince Edward63 min
Jul 1, 2:20 AM EDTSpecial Weather StatementAKQMecklenburg55 min
Jul 1, 2:52 AM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg28 min
Jul 1, 4:02 AM EDTHeat AdvisoryAKQAmelia, Brunswick, Charles City, Dinwiddie, Gloucester, Greensville and 17 more15 hr
Jul 1, 5:12 AM EDTSpecial Weather StatementAKQCharles City, James City63 min
Jul 1, 5:44 AM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson61 min
Jul 1, 5:55 AM EDTSpecial Marine WarningAKQ95 min
Jul 1, 7:23 AM EDTSpecial Weather StatementAKQMecklenburg52 min
Jul 1, 7:25 AM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Suffolk50 min
Jul 1, 7:37 AM EDTSpecial Marine WarningAKQ83 min
Jul 1, 7:43 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach22 min
Jul 1, 7:59 AM EDTSpecial Marine WarningAKQ31 min
Jul 1, 8:54 AM EDTSpecial Weather StatementAKQDinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg36 min
Jul 1, 2:21 PM EDTSpecial Weather StatementAKQMecklenburg24 min
Jul 1, 2:25 PM EDTSevere Thunderstorm WarningAKQMecklenburg50 min
Jul 1, 3:07 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg38 min
Jul 1, 3:41 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin49 min
Jul 1, 3:52 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin23 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.